Mayo Clinic Connect
I have a fib.. all the time. No blocked arteries. Can’t see a dr for 3 months..
Liked by lucky1038
I had an ablation in Jan 2020. It is a simple procedure and I felt better immediately. I am now taking 5 mg of Eliquis twice daily and weaned myself off 25 mg of Metoprolol with my doctors approval. It's a nasty drug ..my stomach was bothering me, some of my joints were sore and I was without energy or appetite.
De stress as much as possible.
Let me know if you have any other quedtions..my doc also did an EET at the same time as ablation to look for any blood clots in my heart. All is well
Jump to this post
Hi — A few hours ago I asked on this board the question of why metoprolol is not a favored medicine. And many of you people are weaning off of it (with guidance by your doctors). I just started reading (listening) to a book "Bottle of Lies" which educated me on how generics are produced in China or India and other countries and are then sold to the USA. And generally it happens that generics can be contaminated or not effective etc. The FDA does inspect these foreign drug factories – but generally the FDA inspectors do not have access to the parts of the huge buildings where the generics are made. Plus generally the FDA inspectors don't even KNOW that there are facilities in the huge campuses where the testing goes on. This book tells it ALL (at least where the inpectors know to look). Otherwise the inspectors are given a VIP welcome and taken on a tour of the drug company which only shows the labs and offices that the Chinese Drug Companies want outsiders to see. (i'm generalizing I know — there must be a Honest Drug maker in china.) if you want to have your eyelids opened then read this book. I got the audiobook from audible.com. The author states that one of the "biggies" is metoprolol ethyl succinate. Plus in the USA the FDA inspectors can and do "drop in" unannounced. However in China the FDA inspectors have to notify the drug makes FAR in advance – which you all know give them time to rush around crazily and clean up every corner, polish and clean every surface, dress themselves in dazzling whites. Which we would certainly do if we happened by circumstances to be born as a Chinese, and have been fortunate to get a good education in the sciences including pharmacology.
You are wise to read up on medicines. My newspaper The times had an article called CHINA CONTROLS OUR MEDICINE.
INFACT I THINK I SAVED THE ARTICLE.
You are right China shows the USA inspectors what they want them to see. Dangerous.
So many side affects with our newer meds today, but if you have a medical condition, and side affects are tolerable it’s probably best to take them. Have you talked to your doctor about your concerns?
Even a good pharmacist can help with concerns.
Liked by Teresa, Volunteer Mentor
No one should go off any drug including metoprolol other with their doctor s guidance. Metoprolol controls your heart rate so it doesn' t go too high which is typical when go into AFib. so you need this drug to control the rate. Heart rhythm is a different story: that s where you use a drug (antiarrhythmic drug such as dofetilide)or procedure ( such as ablation) to control the rhythm to keep it regular instead of going into atrial fibrillation. Rate and rhythm are two components of your heart treated with different meds and/or procedures
I take metoprolol tartrate to control a non-sustained ventricular arrythmia (as per my cardiologist). I do not have atrial fibrillation nor do I have high blood pressure. I actually have more than one type of arrythmia. I have been on metoprolol (12.5mg×2) for 4 years. It works well for me (so far). Betablockers are often used to control arrythmias.
Hi, Fred. Finally got back from the doctor's office; my blood test was good — recovery to good coagulation was documented! Glad to know a bit more about your situation and what worries you.
I share enlarged heart with you, even the thickening of the heart muscle on the side, which is better than on the point. I hope that yours, like mine, doesn't even warrant an EF test — a measurement of the "ejection fraction" of the amount of blood that is pumped out of your heart every second or so. For me, a trip to the hospital (especially the emergency room) has not seemed necessary despite sweating, anxiety, and shortness of breath. Your anxiety prompts me to ask what you can pass along about your medication. Some common meds trigger anxieties, but anxieties also are a normal reaction when an organ puts out some strange movements or pain.
It would be good idea to have a talk with your cardiologist about your symptoms and, in particular, what symptoms might be risky enough to warrant a trip to the hospital. I hope you can call the cardiologist and have a brief discussion on these points, but if not, I hope you can find another physician or medical care organization to check you out.
Here at Mayo Connect, we're not equipped to give specific medical advice, because we're patients with some experience but neither trained medical experts nor able to imagine your problems without direct examination. Can we help you find a path to a medical team that would ease your concerns and give you a good picture of your status? Martin
Does anyone know what the "normal" EF percentage is? At what % should it be a concern?
I had been taking the same meds dosage and frequency. I suffered an esophageal spasam; could not breath at all. Got my first trip on a gurney! I found out this was one of the possible side effects of metoprolol tartrate. I had been taking this med for a long time without incident. Just be aware a very scary episode.
I had similar effects from what we suspected was an attack by the virus. Wife had problems about a week.earlier after playing with an affected person earlier in February before virus was known to be here
Believe should be about 60%. ?
Am 68 and have had afib for long time! Cardiologist not concerned as it’s not constant! Research supplements like fish oil, coq10
That depends upon how long or often it occurs. You should have a 24 hour monitor to see if there are any other arrythnias. Chronic AFIB can cause a clot do develop in the atrium…you need an echo. If. you are having symptoms such as dizziness, palpitations or syncope (fainting). P.S. get a second opinion. Mayo cardiology is fantastic. I travelled theer to be evaluated for a cardiomyopathy.. You are in good hands. I saw Dr Steve Omen. Be well
@jfperrone hi I just noticed your question on ef and even tho I didn't have afib i did have a low ef for many years. My old heart was enlarged and I suffered with Ventricular tachycardia I had an ef as low as 5 % at the beginning and got as high as 50 % at it's best. What I was told was for my age 50 was a good number I was in my mid 50's. Clinically you are diagnosed with Congestive heart failure at 30 % or CHF for short. So I hope that helps with your question but as others have said we are just patients not doctors and can only tell you what we experienced. I will say that 60 % sounds like a good number for normal since my Heart transplant my new heart is in the 60's.
I hope you have a blessed day
'just diagnosed with afib. I was put on eliquis and metoprolol. What has your experience been? Can metoprolol cause hair thinning? (25mg 2x day)
Hi @damari, you'll notice that I moved your message to the Heart Rhythm Conditions group (https://connect.mayoclinic.org/group/heart-rhythm-conditions/) to this existing discussion called "Atrial Fibrillation (AFib): How can I manage it?" https://connect.mayoclinic.org/discussion/a-fib/
I did this to connect you with other members talking about managing a-fib and taking eliquis and metoprolol. I encourage you to browse through all the topics. Here are a few specific ones that I think are relevant to you:
– AFib questions: https://connect.mayoclinic.org/discussion/good-morning-im-almost-66-years-old-with-infrequent-afib-and-on/
– Side Effects of Metoprolol? https://connect.mayoclinic.org/discussion/metoprolol/
– Questions about Eliquis https://connect.mayoclinic.org/discussion/side-effects-of-eliquis/
Damari, you asked if metoprolol can cause hair thinning. Yes, beta blocker like metoprolol can cause hair thinning or loss, though not everyone experiences this. You can read more in this article:
– What Medications Can Cause Hair Loss, and What Can You Do About It? https://www.healthline.com/health/medications-that-cause-hair-loss#medications-list
How long have you been on medication for a-fib? Have you mentioned the hair loss to your cardiologist?
Liked by John, Volunteer Mentor
Can second Gary on Mayo. Above & beyond other clinics I have experienced. One experience for ablation. Would not consider elsewhere for any serious issue. Enjoy and be safe –
Did not have a good experience with Metoprolol. Was put on Xarelto and Diltiazem following afib diagnosis. Cardioversion had me in rhythm. Getting along well until my doc changed me to Metoprolol. Thought a beta blocker would be good to keep in rhythm – which it is designed for. Light headed and In 4-5 days went into Tachycardia – 170 bpm. Immediately weaned off Meto and back to Diltiazem. Back to normal rhythm in 2 more days. Could have been just coincidental but I suspected the Metoprolol so not a fan. Don't know about hair thinning –
version 18.104.22.168.3.3Page loaded in 3.807 seconds